Alert archive / Kansas / Red Flag Warnings in 2023

Red Flag Warning 7, NWS Topeka, KS

April 12, 202320 counties in Kansas

NWS Topeka, KS issued this red flag warning at Apr 12, 2023, 2:17 PM CDT for 20 counties in Kansas. It took effect at Apr 13, 2023, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2023, 2:17 PM CDT (19:17 UTC)
In effect from
Apr 13, 2023, 12:00 PM CDT
Expired
Apr 13, 2023, 8:00 PM CDT
In force
8 hr
Issued by
NWS Topeka, KS

Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Douglas County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 34 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2023-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2023-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-112 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WWUS83 KTOP 121917
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
217 PM CDT Wed Apr 12 2023

KSZ054-055-122030-
/O.CAN.KTOP.FW.A.0004.230413T1700Z-230414T0100Z/
Lyon-Osage-
217 PM CDT Wed Apr 12 2023

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS, LOW
HUMIDITY, AND DRY FUELS...

The National Weather Service in Topeka has cancelled the Fire
Weather Watch. While dry and windy conditions are still
anticipated Thursday afternoon, humidity is expected to remain
above Red Flag criteria. Extreme caution should still be used if
burning is planned.

$$

KSZ008>011-020>023-034>037-131000-
/O.UPG.KTOP.FW.A.0004.230413T1700Z-230414T0100Z/
/O.NEW.KTOP.FW.W.0007.230413T1700Z-230414T0100Z/
/O.CON.KTOP.FW.W.0006.000000T0000Z-230413T0100Z/
Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie-
Ottawa-Dickinson-Geary-Morris-
217 PM CDT Wed Apr 12 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER
ZONES 008, 009, 010, 020, 021, 022, 023, AND 034...

...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 8 PM CDT THURSDAY 
FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER 
ZONES 008, 009, 010, 020, 021, 022, 023, AND 034...

The National Weather Service in Topeka has issued a Red Flag
Warning, which is in effect from noon to 8 PM CDT Thursday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 008, 009, 010, 020, 021, 
  022, 023, and 034. 

* TODAY...South to southwest winds 20 to 25 mph with gusts of 25
  to 35 mph. Relative humidity in the 20 to 25 percent range.

* THURSDAY...South to southwest winds 20 to 30 mph with gusts 30
  to 40 mph. Relative humidity in the 18 to 25 percent range.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ012-024-038-039-131000-
/O.UPG.KTOP.FW.A.0004.230413T1700Z-230414T0100Z/
/O.NEW.KTOP.FW.W.0007.230413T1700Z-230414T0100Z/
Brown-Jackson-Wabaunsee-Shawnee-
217 PM CDT Wed Apr 12 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR 
FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER 
ZONES 012, 024, 038, 039, 054, and 055...

The National Weather Service in Topeka has issued a Red Flag
Warning, which is in effect from noon to 8 PM CDT Thursday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 012, 024, 038, 039, 054, and
  055. 

* WIND...South to southwest winds 20 to 25 mph with gusts of 30 
  to 35 mph.

* HUMIDITY...Relative humidity in the 20 to 25 percent range.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
648 
WWUS83 KTOP 130057
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
757 PM CDT Wed Apr 12 2023

KSZ008>011-020>023-034>037-131000-
/O.EXP.KTOP.FW.W.0006.000000T0000Z-230413T0100Z/
/O.CON.KTOP.FW.W.0007.230413T1700Z-230414T0100Z/
Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie-
Ottawa-Dickinson-Geary-Morris-
757 PM CDT Wed Apr 12 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE 
WEATHER ZONES 008, 009, 010, 011, 020, 021, 022, 023, 034, 035, 
036, AND 037...

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR FIRE
WEATHER ZONES 008, 009, 010, 011, 020, 021, 022, 023, 034, 035, 
036, AND 037...

* AFFECTED AREA...Fire weather zones 008, 009, 010, 011, 020, 021,
  022, 023, 034, 035, 036, and 037. 

* WINDS...South to southwest winds 20 to 30 mph with gusts 30 to 
  40 mph. 

* HUMIDITY...Relative humidity in the 18 to 25 percent range. 

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ012-024-038-039-131000-
/O.CON.KTOP.FW.W.0007.230413T1700Z-230414T0100Z/
Brown-Jackson-Wabaunsee-Shawnee-
757 PM CDT Wed Apr 12 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE 
WEATHER ZONES 012, 024, 038, AND 039...

* AFFECTED AREA...Fire weather zones 012, 024, 038, and 039. 

* WIND...South to southwest winds 20 to 25 mph with gusts of 30 
  to 35 mph.

* HUMIDITY...Relative humidity in the 20 to 25 percent range.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
809 
WWUS83 KTOP 130834
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
334 AM CDT Thu Apr 13 2023

KSZ054-140100-
/O.EXA.KTOP.FW.W.0007.230413T1700Z-230414T0100Z/
Lyon-
334 AM CDT Thu Apr 13 2023

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE
WEATHER ZONES 012, 024, 038, AND 039...

The National Weather Service in Topeka has issued a Red Flag
Warning, which is in effect from noon today to 8 PM CDT this
evening. 

* AFFECTED AREA...Fire weather zones 012, 024, 038, and 039.

* WIND...South to southwest winds 20 to 25 mph with gusts of 30 
  to 35 mph.

* HUMIDITY...Relative humidity in the 20 to 25 percent range.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ008>012-020>024-034>039-140100-
/O.CON.KTOP.FW.W.0007.230413T1700Z-230414T0100Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee-
Shawnee-
334 AM CDT Thu Apr 13 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR
FIRE WEATHER ZONES 008, 009, 010, 011, 020, 021, 022, 023, 034,
035, 036, AND 037...

* AFFECTED AREA...Fire weather zones 008, 009, 010, 011, 020, 
  021, 022, 023, 034, 035, 036, and 037. 

* WINDS...South to southwest winds 20 to 30 mph with gusts 30 
  to 40 mph. 

* HUMIDITY...Relative humidity in the 18 to 25 percent range.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
836 
WWUS83 KTOP 131452
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
952 AM CDT Thu Apr 13 2023

KSZ026-040-055-132300-
/O.EXA.KTOP.FW.W.0007.230413T1700Z-230414T0100Z/
Jefferson-Douglas-Osage-
952 AM CDT Thu Apr 13 2023

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES
008, 009, 010, 011, 020, 021, 022, 023, 034, 035, 036, AND 037...

The National Weather Service in Topeka has issued a Red Flag
Warning, which is in effect until 8 PM CDT this evening. 

* AFFECTED AREA...Fire weather zones 026, 040, and 055.
  

* WINDS...South to southwest winds 20 to 30 mph with gusts 30 
  to 40 mph.

* HUMIDITY...Relative humidity in the 18 to 25 percent range.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ008>012-020>024-034>039-054-132300-
/O.CON.KTOP.FW.W.0007.230413T1700Z-230414T0100Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee-
Shawnee-Lyon-
952 AM CDT Thu Apr 13 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER
ZONES 008, 009, 010, 011, 020, 021, 022, 023, 034, 035, 036, AND
037...

* AFFECTED AREA...Fire weather zones 008, 009, 010, 011, 020, 
  021, 022, 023, 034, 035, 036, and 037. 

* WINDS...South to southwest winds 20 to 30 mph with gusts 30 
  to 40 mph.

* HUMIDITY...Relative humidity in the 18 to 25 percent range.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
526 
WWUS83 KTOP 131943
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
243 PM CDT Thu Apr 13 2023

KSZ008>012-020>024-026-034>040-054-055-140100-
/O.CON.KTOP.FW.W.0007.000000T0000Z-230414T0100Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-
243 PM CDT Thu Apr 13 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER
ZONES 008, 009, 010, 011, 020, 021, 022, 023, 034, 035, 036, AND
037...

* AFFECTED AREA...Fire weather zones 008, 009, 010, 011, 020, 
  021, 022, 023, 034, 035, 036, and 037. 

* WINDS...South to southwest winds 20 to 30 mph with gusts 30 
  to 40 mph.

* HUMIDITY...Relative humidity in the 18 to 25 percent range.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
993 
WWUS83 KTOP 140100
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
800 PM CDT Thu Apr 13 2023

KSZ008>012-020>024-026-034>040-054-055-140200-
/O.EXP.KTOP.FW.W.0007.000000T0000Z-230414T0100Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-
800 PM CDT Thu Apr 13 2023

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR FIRE
WEATHER ZONES 008, 009, 010, 011, 012, 020, 021, 022, 023, 024, 
026, 034, 035, 036, 037, 038, 039, 040, 054, AND 055...

Relative humidity values will continue to improve this evening and
overnight, ending critical fire weather conditions. Thus, the Red
Flag Warning will expire at 8PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Apr 12, 12:13 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 12, 12:13 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1213 PM CDT Wed Apr 12 2023

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 324 AM CDT Wed Apr 12 2023

Key Messages:

- Dangerous fire weather conditions today and Thursday

- Severe storm potential Friday

This morning a mid level ridge remains in place from the southern
into the central Plains, while a mid level trough was over the
eastern Pacific at 0730Z. Temperatures remained mild in the 50s and
60s as the boundary layer remained mixed with southerly winds.

The forecast for today and Thursday will focus on fire weather and
near critical to critical conditions developing each afternoon for
wildfires. Temperatures will be above normal in the 80s coupled with
little moisture return into central and eastern Kansas. Gusty south
winds are expected  as low pressure deepens in the Western High
Plains. Winds of 20 to 25 mph are expected today and again on
thursday, although the winds may be stronger in north central Kansas
on Thursday. Winds gusting up to 35 mph this afternoon and
approaching 35 to 40 mph on Thursday. Afternoon RH drops into the 22
to 27 percent range, which is borderline for Red Flag criteria, each
day. Fire partners have indicated that fuels are able to burn very
efficiently despite some increase on one-hour fuel moisture. Have
expanded the Red Flag Warning for today to areas west of a Seneca to
Council Grove line. With similar conditions and with slightly
stronger winds Thursday will issue a Fire Weather Watch generally
from Hiawatha through Topeka to Emporia. Some of the watch area may
likely change with a future update.

The potential for severe weather Friday evening/night continues for
much of the forecast area. An upper trough will move out of the
Rockies and into the Plains on Friday. A surface low is forecast to
move across western Kansas with a dryline extending from the surface
low across central Kansas in the afternoon with a capped warm sector
across eastern Kansas. Isolated storms may develop along the dryline
near central Kansas, while a cold front moving across north central
Kansas in the evening hours will bring the best chances for
convection to the forecast area. Forecast shear and instability would
support some severe storms with large hail and damaging winds the
main hazards as they move through during the evening into the
overnight hours. Showers will linger into Saturday as the mid low
moves east and showers develop within the deformation zone.

Cooler weather is forecast for the weekend with Saturday being the
cooler of the two days with clouds and precipitation expected.
Temperatures warm up early next week back into the 70s. WIth rain
chances returning Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1213 PM CDT Wed Apr 12 2023

VFR conditions are expected through the TAF period. Strong south
winds will drop off a little after sunset, but will still maintain
sustained speeds of 12 to 15 kts with gusts to 20 kts overnight.
Even stronger winds are anticipated Thursday, with sustained
speeds reaching 20 kts and gusts reaching 30 kts.

&&

.FIRE WEATHER...
Issued at 324 AM CDT Wed Apr 12 2023

Very high to extreme fire danger is expected this afternoon and
again Thursday. Minimum RH values may reach 20 to 22 percent
especially along and west of a Sabetha through Manhattan and
western Morris County line. Winds will be gusty throughout the
day, but winds may lessen some early in the afternoon and then
pick up again during the evening. Sustained speeds will range from
15 to 25 mph, and gusts will range from 25 to 35 mph. One hour
fuel moisture is generally 20- 30 percent, but fire partners
report that fuels are still very susceptible to rapid fire growth.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for KSZ008>011-
020>023-034>037.

Fire Weather Watch from Thursday afternoon through Thursday
evening for KSZ008>012-020>024-034>039-054-055.

&&

DISCUSSION...53
AVIATION...Laflin
FIRE WEATHER...53
Hazardous weather outlook, Apr 12, 3:46 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
346 AM CDT Wed Apr 12 2023

KSZ012-024-038-039-054-055-130900-
Brown-Jackson-Wabaunsee-Shawnee-Lyon-Osage-
346 AM CDT Wed Apr 12 2023

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for east central Kansas and
northeast Kansas.

.DAY ONE...Today and tonight.

Very high fire danger is expected this afternoon due to gusty winds
and low humidity. Extreme caution should be used when burning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Very high to extreme fire danger is forecast Thursday due to gusty
winds and low humidity.

Severe storms will be possible Friday, mainly during the evening and
overnight hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

KSZ008>011-020>023-034>037-130900-
Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie-
Ottawa-Dickinson-Geary-Morris-
346 AM CDT Wed Apr 12 2023

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...Today and tonight.

Very high to extreme fire danger is forecast today due to gusty
winds and low humidity.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Very high to extreme fire danger is forecast Thursday due to gusty
winds and low humidity.

Severe storms will be possible Friday, mainly during the evening and
overnight hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

KSZ026-040-056-058-059-130900-
Jefferson-Douglas-Franklin-Coffey-Anderson-
346 AM CDT Wed Apr 12 2023

This Hazardous Weather Outlook is for east central Kansas and
northeast Kansas.

.DAY ONE...Today and tonight.

Very high fire danger is forecast this afternoon due to gusty winds
and low humidity. Extreme caution should be used when burning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Very high fire danger is forecast Thursday due to gusty winds and
low humidity.

Severe storms will be possible Friday, mainly during the evening and
overnight hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:33 AM CDTFire Weather WatchTOPBrown, Clay, Cloud, Dickinson, Geary, Jackson and 12 more11 hr

Nearby

Red Flag Warnings in Kansas, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.